Results in Mathematics

, 74:56 | Cite as

On Pompeiu–Chebyshev Functional and Its Generalization

  • Mohammad W. AlomariEmail author


In this work, a generalization of Chebyshev functional is presented. New inequalities of Grüss type via Pompeiu’s mean value theorem are established. Improvements of some old inequalities are proved. A generalization of pre-Grüss inequality is elaborated. Some remarks to further generalization of Chebyshev functional are presented. As applications, bounds for the reverse of CBS inequality are deduced. Hardy type inequalities on bounded real interval \(\left[ a,b\right] \) under some other circumstances are introduced. Other related ramified inequalities for differentiable functions are also given.


Chebyshev functional grüss inequality pompeiu MVT CBS inequality hardy inequality 

Mathematics Subject Classification

26D15 26D10 26A48 



  1. 1.
    Acu, A.M., Gonska, H., Raşa, I.: Grüss-type and Ostrowski-type inequalities in approximation theory. Ukr. Math. J. 63(6), 843–864 (2011)CrossRefGoogle Scholar
  2. 2.
    Acu, A.M., Sofonea, F.D.: On an inequality of Ostrowski type. J. Sci. Arts 3(16), 281–287 (2011)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Acu, A.M., Baboş, A., Sofonea, F.D.: The mean value theorems and inequalities of Ostrowski type. Sci. Stud. Res. Ser. Math. Inf. 21(1), 5–16 (2011)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Alomari, M.W.: On Beesack–Wirtinger inequality. Results Math. 72(3), 1213–1225 (2017)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Barnett, N.S., Dragomir, S.S.: An additive reverse of the Cauchy–Bunyakovsky–Schwarz integral inequality. Appl. Math. Lett. 21, 388–393 (2008)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Boggio, T.: Sur une proposition de M. Pompeiu. Mathematica (Cluj) 23, 101–102 (1947)MathSciNetGoogle Scholar
  7. 7.
    Čebyšev, P.L.: Sur les expressions approximatives des intègrals dèfinis par les outres prises entre les même limites. Proc. Math. Soc. Charkov 2, 93–98 (1882)Google Scholar
  8. 8.
    Dragomir, S.S.: Ostrowski type inequalities for Lebesgue integral: a survey of recent results. Aust. J. Math. Anal. Appl. 14(1), 1–287 (2017)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Dragomir, S.S.: Some Grüss-type results via Pompeiu’s-like inequalities. Arab. J. Math. 4, 159–170 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Dragomir, S.S.: An inequality of Ostrowski type via Pompeiu’s mean value theorem. J. Inequal. Pure Appl. Math. 6(3), Article 83 (2005)Google Scholar
  11. 11.
    Grüss, G.: Über das maximum des absoluten Betrages von \( \frac{1}{{b - a}}\int _a^b {f\left( x \right)g\left( x \right)dx} - \frac{1}{{(b - a)^2}}\int _a^b {f\left( x \right)dx} \int _a^b {g\left( x \right)dx}\). Math. Z. 39, 215–226 (1935)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Hardy, G.H.: Notes on some points in the integral calculus, XLI. On the convergence of certain integrals and series. Messenger Math. 45, 163–166 (1915)Google Scholar
  13. 13.
    Hardy, G.H.: Note on a theorem of Hilbert. Math. Z. 6(3–4), 314–317 (1920)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Hardy, G.H., Littlewood, J.E., Pólya, G.: Inequalities, 2nd edn. Cambridge University Press, Cambridge (1967)zbMATHGoogle Scholar
  15. 15.
    Kufner, A., Maligranda, L., Persson, L.-E.: The prehistory of the Hardy inequality. Am. Math. Month. 113(8), 715–732 (2006)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kufner, A., Maligranda, L., Persson, L.E.: The Hardy Inequality-About Its History and Some Related Results, Research Report. Luleȧ University of Technology, Luleȧ (2006)zbMATHGoogle Scholar
  17. 17.
    Kufner, A., Persson, L.E.: Weighted Inequalities of Hardy Type. World Scientific, Singapore (2003)CrossRefGoogle Scholar
  18. 18.
    Opic, B., Kufner, A.: Hardy-Type Inequalities. Pitman Research Notes in Mathematics, No. 219. Long man Scientific & Technical, Harlow (1990)zbMATHGoogle Scholar
  19. 19.
    Lupaş, A.: The best constant in an integral inequality. Mathematica, (Cluj, Romania) 15 (38)(2), 219–222 (1973)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Matić, M., Ungar, Š.: More on the two-point Ostrolwski inequaluty. J. Math. Ineq. 3(3), 417–426 (2009)CrossRefGoogle Scholar
  21. 21.
    Milovanović, G.V., Pečarić, J.E.: On generalization of the inequality of A. Ostrowski and some related applications. Univ. Beograd. Publ. Elektrotehn. Fak. Ser. Mat. Fiz. 544–576, 155–158 (1976)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Mitrinović, D.S., Pečarić, J.E., Fink, A.M.: Classical and New Inequalities in Analysis, vol. 61 of Mathematics and Its Applications (East European Series), Kluwer Academic Publishers Group, Dordrecht, The Netherlands (1993)Google Scholar
  23. 23.
    Ostrowski, A.M.: On an integral inequality. Aequat. Math. 4, 358–373 (1970)CrossRefGoogle Scholar
  24. 24.
    Pachpatte, B.G.: On Grüss like integral inequalities via Pompeiu’s mean value theorem. J. Inequal. Pure Appl. Math. 6(3), 132 (2005)zbMATHGoogle Scholar
  25. 25.
    Pečarić, J., Ungar, Š.: On an inequality of Ostrowski type. J. Inequal. Pure Appl. Math. 7(4), Article 151 (2006)Google Scholar
  26. 26.
    Pompeiu, D.: Sur une proposition analogue au theoreme des accroissements finis. Mathematica (Cluj) 22, 143–146 (1946)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Popa, E.C.: An inequality of Ostrowski type via a mean value theorem. Gen. Math. 15(1), 93–100 (2007)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Sahoo, P., Riedel, T.: Mean Value Theorems and Functional Equations. World Scientific Publishing Co., Pte. Ltd., Singapore (1998)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics Faculty of Science and Information TechnologyIrbid National UniversityIrbidJordan

Personalised recommendations